Bennett P. Lustgarten, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Lovastatin, a potent inhibitor of 3-hydroxy-3-methylglutaryl-coenzyme A reductase, which has been available in the United States for only 5 months, has already gained wide acceptance as an effective cholesterol-lowering agent with high patient acceptability (1-4). Major side effects include toxic hepatitis, cataracts, and myositis, the latter rarely associated with rhabdomyolysis and possibly due to concomitant use of gemfibrozil (4). The incidence of these side effects is less than 2%. We report a case that shows a previously undescribed reaction between lovastatin and levothyroxine in a patient on a complex therapeutic regimen.
A 54-year-old white man had been
Lustgarten BP. Catabolic Response to Lovastatin Therapy. Ann Intern Med. 1988;109:171–172. doi: https://doi.org/10.7326/0003-4819-109-2-171_2
Download citation file:
Published: Ann Intern Med. 1988;109(2):171-172.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use